MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Failure to Advance (2524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 15aug2023.It was reported that the coil was stuck inside the catheter.An 8mm x 20cm 2d interlock coil was selected for embolization of splenic aneurysm.During the procedure, a non-boston scientific microcatheter was used to deploy four bsc coils.However, when the third one was being deployed, it was noted that the coil was stuck inside the catheter.After removal of the device, the procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.However, device analysis revealed that the main coil was detached at the coil arm section.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.Visual inspection was performed, and it was revealed that the main coil and the pusher wire were returned inside the introducer sheath; it was necessary to make cuts to free the main coil.It was observed that the main coil was stretched, bent and detached at the coil arm section and it was observed bent and stretched at the zap tip section.No more damages were observed during visual inspection.Under the microscope it was observed that the main coil was stretched, bent and detached at the coil arm section and it was observed bent and stretched at the zap tip section.The functional inspection could not be performed, because the pusher wire and the main coil are not interlocking.Dimensional inspection of the main coil revealed the components were within specifications.No other issues were identified during the product analysis.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17695907
Report Number2124215-2023-46184
Device Sequence Number16794025
Product Code KRD
UDI-Device Identifier08714729765011
UDI-Public08714729765011
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2025
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0030154334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2023
Initial Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight52 KG